Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Jan 4, 2025, 2:51 AM EST for 5 counties in Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2025, 2:51 AM EST (07:51 UTC)
- Expired
- Jan 4, 2025, 10:24 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WHUS42 KMLB 040751 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 251 AM EST Sat Jan 4 2025 FLZ141-154-159-164-347-447-647-747-050900- /O.NEW.KMLB.BH.S.0001.250104T0751Z-250105T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 251 AM EST Sat Jan 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward-flowing longshore current is forecast to develop at all central Florida Atlantic beaches today, along with a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River, Coastal Saint Lucie, and Coastal Martin counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. This will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
471 WHUS42 KMLB 041524 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 1024 AM EST Sat Jan 4 2025 FLZ141-154-159-164-347-447-647-747-050800- /O.CAN.KMLB.BH.S.0001.000000T0000Z-250105T0900Z/ /O.NEW.KMLB.RP.S.0001.250104T1524Z-250105T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 1024 AM EST Sat Jan 4 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 4, 12:26 AM EST, 2 hours 25 minutes earlier. Its key messages:
- Issued at 359 PM EST Fri Jan 3 2025
- Cooler than normal into this weekend. Wind chill values in the 30s forecast early Saturday morning, with patchy frost development possible over portions of the northern interior early Sunday morning.
- Warming trend into Sunday afternoon into Monday, before a strong cold front ushers in well below normal temperatures Tuesday into late next week.
- Remaining dry through much of next week, with a low potential for showers (rain chances 10-30%) on Monday.
- Poor to hazardous boating conditions tonight and into Saturday.
Area forecast discussion, Jan 4, 12:26 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1226 AM EST Sat Jan 4 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 359 PM EST Fri Jan 3 2025
- Cooler than normal into this weekend. Wind chill values in the
30s forecast early Saturday morning, with patchy frost
development possible over portions of the northern interior
early Sunday morning.
- Warming trend into Sunday afternoon into Monday, before a strong
cold front ushers in well below normal temperatures Tuesday into
late next week.
- Remaining dry through much of next week, with a low potential
for showers (rain chances 10-30%) on Monday.
- Poor to hazardous boating conditions tonight and into Saturday.
&&
.UPDATE...
Issued at 814 PM EST Fri Jan 3 2025
No changes needed to the forecast this evening, as everything
remains on track. Dry conditions persist, as high pressure builds
into the area. A chilly night is expected across east central
Florida, with low temperatures around 7-10 degrees below normal in
the lower to mid-40s. Rural locations, particularly around Lake
George, are forecast to dip into the upper 30s. Regardless,
northwest winds will increase overnight tonight into Saturday
morning. This will lead to wind chill values in the mid to upper
30s, especially west of I-95, and make for a chilly start to the
weekend.
&&
.PREVIOUS DISCUSSION...
Issued at 359 PM EST Fri Jan 3 2025
Tonight-Weekend... A reinforcing front moves across east central
Florida late today and into tonight. North winds advect a cold, dry
airmass across central Florida with lows falling into the low to mid
40s across much of the area Saturday. Although remaining mostly
sunny tomorrow, highs will remain below normal in the 60s. Another
cold morning is forecast on Sunday with highs in the low to mid 40s
west of I-95 while warming into the upper 40s to low 50s along most
of the coast. North winds veer south to southeast Sunday allowing
for warmer air to return into the afternoon. Sunday highs will be
near seasonal ranging the low to mid 70s. Volusia county remains a
tad cooler, struggling to hit the 70 degree mark. No precip is
forecast.
Monday-Friday... A strong cold front approaches central Florida
Monday, moving across the area into Tuesday night. Breezy south to
southwest winds around 15-20 mph increases temperatures and moisture
ahead of the boundary. Model guidance suggests a broken line of
showers as it reaches the I-4 corridor. Have kept isolated to
scattered PoPs across the north with dry conditions southward. A
cold, dry airmass builds behind the front, and no mentionable precip
is forecast through the remainder of the week.
Temperatures will be slightly above normal on Monday, with
afternoon highs in the mid to upper 70s. Behind the front, highs
fall to generally range the mid 50s across the north to low 60s
across the south. There is some model disagreement in how cold low
temperatures will fall mid next week, particularly along the
coast. Have nudged coastal low temperatures down 2-3 degrees for
Wednesday and Thursday morning where the the deterministic NBM is
well above the 50th ensemble percentile. Otherwise, interior
temperatures remain on track with the previous forecast. Lows fall
into mid 30s to low 40s across the north Tuesday morning while
the cold air will be slower to reach the Treasure Coast and
Okeechobee county (mid to upper 40s). Lows then widely ranging the
30s across much of the forecast area Wednesday through Friday
mornings.
&&
.MARINE...
Issued at 359 PM EST Fri Jan 3 2025
Tonight-Saturday...Poor to hazardous boating conditions build
tonight as a dry cold front sinks southward across the waters.
Northwest winds veer north overnight, increasing to 20-25 kts. Seas
of 3-5 ft early this evening build to 6-8 ft in the Gulf Stream
through Saturday morning. Wind and seas then follow a gradual
diminishing trend through the afternoon. Dry conditions persist.
Sunday-Tuesday...North winds veer early next week becoming south
to southeast Sunday. Poor to hazardous boating conditions return
Monday as another cold front approaches the local waters, and
winds further veer southwest increasing to 23-28 kts. Northerly
winds remain breezy around 15-20 kts behind the front Tuesday.
Seas of 3-5 ft build to 5-8 ft across the offshore waters Monday
into Tuesday. Isolated to scattered showers will be possible
across the waters Monday night into Tuesday.
&&
.AVIATION...
(06Z TAFs)
Issued at 1225 AM EST Sat Jan 4 2025
VFR/SKC conditions prevail. Winds veer NNW after 09z and increase
to between 10-12kts (up to 15kts at the coast), with gusts around
20kts, continuing thru most of the day. Winds veer further NNE
Saturday night and diminish to around 5kts or less after 03z
Sunday.
&&
.FIRE WEATHER...
Issued at 359 PM EST Fri Jan 3 2025
Weekend... A cold, dry airmass builds this weekend behind a
reinforcing front. Min RH values fall below critical thresholds
across the north interior Saturday ranging the mid 20s to mid 30s.
Elsewhere, min RHs range the mid 30s to mid 40s. North winds around
7-12 mph veer east into Sunday, allowing RHs to recover into the low
40s to mid 50s.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 60 42 68 54 / 0 0 0 0
MCO 63 44 72 55 / 0 0 0 0
MLB 64 48 71 57 / 0 0 0 0
VRB 67 50 74 57 / 0 0 0 0
LEE 63 43 71 55 / 0 0 0 0
SFB 63 43 71 54 / 0 0 0 0
ORL 64 44 72 56 / 0 0 0 0
FPR 66 49 72 56 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST this morning for AMZ550-552.
Small Craft Advisory until 10 PM EST this evening for AMZ555-570-
572-575.
&&
UPDATE...Leahy
AVIATION...SchaperHazardous weather outlook, Jan 3, 7:01 PM EST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 701 PM EST Fri Jan 3 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-041215- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 701 PM EST Fri Jan 3 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .EXCESSIVE COLD IMPACT... A cold airmass will establish itself over the area tonight. Overnight temperatures will fall into the low to mid 40s west of I-95 and in coastal Volusia County, with minimum wind chill values widely ranging the 30s across all of east central Florida. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Northwest winds will increase to 20 to 25 knots across the local Atlantic waters this evening and into tonight. Seas will build to 4-6 feet across the nearshore waters and 6-8 feet in the offshore waters tonight. A Small Craft Advisory is in effect across the offshore waters this evening and will expand to all of the local Atlantic waters tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. At least a Moderate risk of rip currents is expected to continue through Saturday, with the risk of rip currents potentially increasing late this weekend. Colder than normal conditions are forecast to persist through early Sunday morning. Additional cold fronts will lead to below normal conditions again Monday night through the middle of next week. Patchy frost development will be possible for portions of the northern interior late Saturday night into early Sunday morning. Developing poor to hazardous boating conditions will continue into Saturday. Boating conditions deteriorate once again late Sunday night through early next week, as another cold front approaches and moves through the waters. Sensitive fire weather conditions are forecast through much of the next week, with the exception of Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:24 AM EST | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 42 hr |
Nearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.